Side affects of Accutane

Patient

Q: Hi doc, I'm a healthy 19 year old male, I've been taking accutane for the past 2 and a half weeks no major side affect ontil about yesterday I noticed my stomach started cramping I'm really worrid I have a bowel disease now is 2 and a half weeks long enough to cause that? Or to do any permanent affects?

Doctor

A:   Accutane has many side-effects and you being concerned is reasonable. The use of accutane may cause colitis, esophagitis, nausea, pancreatitis and inflammatory bowel disease. I would advise you to discontinue the drug and see your doctor if you experience abdominal pain, loose stools or rectal bleeding. Your doctor may require a complete blood count, sedimentation rate, glucose, CPK and LFT to determine the cause of pain.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews